Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 36, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 19, 2004, 3:24 PM PDT for Elko County, Nevada. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 3:24 PM PDT (22:24 UTC)
- Expired
- Aug 19, 2004, 4:45 PM PDT
- In force
- 81 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Salt Lake City radar (KMTX), 172 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KLKN 192224
SVRLKN
NVC007-192345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
323 PM PDT THU AUG 19 2004
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELKO COUNTY IN NORTHEAST NEVADA
THIS INCLUDES THE CITIES OF...WENDOVER...WEST WENDOVER
* UNTIL 445 PM PDT
* AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF WEST WENDOVER...AND MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF WEST WENDOVER BY 415 PM PDT
8 MILES SOUTHWEST OF (ENV)WENDOVER ARPT AND 9 MILES SOUTHWEST OF
WENDOVER BY 445 PM PDT
LAT...LON 4089 11435 4073 11442 4043 11442 4025 11439
4027 11419 4030 11404 4077 11402
$$
SLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:15 PM PDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 19, 1:15 PM PDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 115 PM PDT THU AUG 19 2004 .SYNOPSIS...ABUNDANT MOISTURE OVER NORTHERN AND CENTRAL NEVADA WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE AREA INTO THE WEEKEND. AN AREA OF LOW PRESSURE WILL MOVE NORTH OF THE GREAT BASIN BY MONDAY BRINGING COOLER WEATHER. && .DISCUSSION...FEW CHANGES MADE TO SHORT TERM FORECAST. CONVECTION BREAKING OUT TODAY SIMILAR TO YESTERDAY. HOWEVER...STORMS STRONGER THAN YESTERDAY WITH VILS APPROACHING 40 ON A COUPLE CELLS ALREADY. FOR TONIGHT...GFS SHOWING CONVECTIVE FEEDBACK OVER CWA...WHILE ETA GENERATES WIDESPREAD LIGHT PRECIP OVER MUCH OF CWA IN RESPONSE TO VORT CROSSING TO THE NORTH. KEPT ISOLATED SHOWERS IN OVERNIGHT AND INCREASED TO SCATTERED FOR ELKO AND NORTHERN HUMBOLDT. EXPECT SAME DAYTIME PATTERN ON FRIDAY AND SATURDAY WITH LI/S OF -2 TO -4 AND CAPE APPROACHING 1000 J/KG. ON SUNDAY FLOW BEGINS TO TURN SOUTHWEST AHEAD OF TROF. CONTINUED TREND OF DIMINISHING POPS AND LIMITING THEM TO MAINLY NORTHEAST CWA AS DRIER FLOW DEVELOPS. NO SIGNIFICANT CHANGES TO EXTENDED WITH MOSTLY DRY CONDITIONS EXPECTED. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && SAVADEL
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.